MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE PRESERVE STEM 12MM

EXACTECH, INC. EQUINOXE PRESERVE STEM 12MM
Model Number EQUINOXE PRESERVE STEM 12MM
Health Effect - Clinical Codes Unspecified Infection (1930); Impaired Healing (2378)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant devices: equinoxe square torque defining screw drive kit (cn: 300-20-02; sn: (b)(4)); equinoxe replicator plate, 1.5mm o/s (cn: 300-10-15; sn: (b)(4)); equinoxe cage glenoid xl, post aug, right (cn: 314-13-35; sn: (b)(4)); equinoxe humeral head, short, 53mm (beta) (cn: 310-01-53; sn: (b)(4)).
 
Event or Problem Description
Index surgery: 2018.Patient's right shoulder did not heal properly, and a later arthroscopic surgery could not repair it and it became infected.Patient needs surgery to remove the metal and install an antibiotic spacer.
 
Additional Manufacturer Narrative
Section h10: (d4) expiration date: 12-aug-2028 (e3) occupation: physician (e4) no (g5) pma/510(k)number: k162726 (h3) the patient reported that initial surgery to the right shoulder surgery in 2018 did not heal properly and a later arthroscopic surgery could not repair it and it became infected.Surgery to remove the metal and install an antibiotic spacer was completed due to the infection.After the infection clears, a reverse replacement on the right side will be scheduled.This device is used for treatment not diagnosis.Device specific risks - fracture, migration, loosening, subluxation, or dislocation of the prosthesis or any of its components, any of which may require a second surgical intervention or revision.Infection is a known risk in any total joint surgery.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design, manufacturing, or patient related issues.The event of infection is greater than 3 months postop and it is highly unlikely to be related to the surgical procedure or devices.The most likely cause of the reported event is related to the underlying patient condition.This cannot be determined as devices were not returned for investigation.(h4) 13-aug-2018 no information provided in the following section(s): a4, a5, b6, b7, d6, g8, h6, h7 section h11: corrections made in the following section(s): (section f) please disregard f6 and f8.These were entered in error.

Brand Name
EQUINOXE PRESERVE STEM 12MM
Common Device Name
EQUINOXE PRESERVE STEM 12MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key8649586
Report Number1038671-2019-00295
Device Sequence Number11518190
Product Code KWT
UDI-Device Identifier10885862515803
UDI-Public10885862515803
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEQUINOXE PRESERVE STEM 12MM
Device Catalogue Number300-30-12
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/03/2019
Initial Date Received by Manufacturer 05/03/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;